Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 72, NWS Omaha, NE

May 16, 20177 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 16, 2017, 5:53 PM CDT for 7 counties in Nebraska. It was in force for 52 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2017, 5:53 PM CDT (22:53 UTC)
Expired
May 16, 2017, 6:45 PM CDT
In force
52 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cass County, NE, Dodge County, NE, Douglas County, NE, Lancaster County, NE, Sarpy County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 38 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 6:05 PM CDTHAIL 1.75Waverly, NEGOLF BALLS AND 50MPH WINDS
May 16, 6:10 PM CDTTSTM WND DMG2 S Yutan, NEMULTIPLE TREE BRANCHES DOWN AND TREE SPLIT IN HALF
May 16, 6:10 PM CDTTSTM WND DMGValley, NESEVERAL POWER POLES DOWN IN VALLEY
May 16, 6:10 PM CDTTSTM WND GST 85Valley, NE74KT MEASURED GUST AT OMAHA/VALLEY NWS
May 16, 6:20 PM CDTHAIL 115 W Omaha, NELAKE ZORINSKY AREA
May 16, 6:20 PM CDTHAIL 16 S Gretna, NEFLYING J TRUCK STOP
May 16, 6:25 PM CDTTSTM WND DMGGretna, NETREE DOWN 168TH AND GILES
May 16, 6:30 PM CDTHAIL 115 W Omaha, NELAKE ZORINSKY AREA
May 16, 6:40 PM CDTHAIL 1Gretna, NEHWY 6 S OF HWY 370
May 16, 6:45 PM CDTTSTM WND DMGBennington, NEBLEACHERS BLOWN OVER AT BENNINGTON HIGH SCHOOL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-358 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WUUS53 KOAX 162253
SVROAX
NEC025-053-055-109-153-155-177-162345-
/O.NEW.KOAX.SV.W.0072.170516T2253Z-170516T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
553 PM CDT TUE MAY 16 2017

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Western Sarpy County in east central Nebraska...
  South central Washington County in east central Nebraska...
  Northern Lancaster County in southeastern Nebraska...
  Southeastern Dodge County in east central Nebraska...
  Western Douglas County in east central Nebraska...
  Saunders County in east central Nebraska...
  Western Cass County in southeastern Nebraska...

* Until 645 PM CDT

* At 553 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles south of Inglewood to Lincoln, moving east
  at 35 mph. Outflow winds may reach 60 to 65 mph. 

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Northern Lincoln, Wahoo, Gretna, Waverly, Ashland, Valley, Yutan,
  Waterloo, Elmwood, Cedar Bluffs, Mead, Greenwood, Inglewood,
  Weston, Elkhorn, Murdock, Bennington, Ceresco, Malcolm and Raymond.

This includes the following highways...
 Highway 275 IN Nebraska between mile markers 156 and 167.
 Highway 77 IN Nebraska between mile markers 71 and 112.
 Highway 92 IN Nebraska between mile markers 442 and 466.
 Interstate 80 IN Nebraska between mile markers 399 and 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4083 9688 4089 9688 4141 9668 4142 9613
      4084 9630
TIME...MOT...LOC 2253Z 256DEG 32KT 4137 9651 4085 9673 

HAIL...<.75IN
WIND...60MPH
 
$$

MILLER
5 follow-up statements
625 
WWUS53 KOAX 162303
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
603 PM CDT TUE MAY 16 2017

NEC025-053-055-109-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Lancaster NE-Dodge NE-Douglas NE-Saunders NE-
Cass NE-
603 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...NORTHEASTERN
LANCASTER...SOUTHEASTERN DODGE...WESTERN DOUGLAS...SAUNDERS AND
WESTERN CASS COUNTIES...

At 602 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Inglewood to Lincoln, moving 
east at 35 mph. The strongest winds were likely from near Mead to 
west of Leshara, moving toward Yutan and Valley. 

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Northeastern Lincoln, Wahoo, Gretna, Waverly, Ashland, Valley, Yutan,
Waterloo, Elmwood, Cedar Bluffs, Mead, Greenwood, Inglewood, Elkhorn,
Murdock, Bennington, Ceresco, Raymond, Davey and Washington.

This includes the following highways...
 Highway 275 IN Nebraska between mile markers 156 and 167.
 Highway 77 IN Nebraska between mile markers 71 and 112.
 Highway 92 IN Nebraska between mile markers 446 and 466.
 Interstate 80 IN Nebraska between mile markers 401 and 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4086 9673 4094 9679 4141 9668 4142 9613
      4084 9630
TIME...MOT...LOC 2302Z 256DEG 32KT 4139 9643 4087 9665 

HAIL...1.25IN
WIND...70MPH
 
$$

MILLER
900 
WWUS53 KOAX 162309
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
609 PM CDT TUE MAY 16 2017

NEC025-053-055-109-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Lancaster NE-Dodge NE-Douglas NE-Saunders NE-
Cass NE-
609 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...NORTHEASTERN
LANCASTER...SOUTHEASTERN DODGE...WESTERN DOUGLAS...SAUNDERS AND
WESTERN CASS COUNTIES...

At 608 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Arlington to near Greenwood, moving 
east at 40 mph. Winds over 80 mph occurred at Valley NWS office at 
609 pm. 

These are very dangerous storms.

HAZARD...80 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Northeastern Lincoln, Wahoo, Gretna, Waverly, Ashland, Valley, Yutan,
Waterloo, Elmwood, Cedar Bluffs, Mead, Greenwood, Inglewood, Elkhorn,
Murdock, Bennington, Ceresco, Raymond, Davey and Washington.

This includes the following highways...
 Highway 275 IN Nebraska between mile markers 156 and 167.
 Highway 77 IN Nebraska between mile markers 71 and 112.
 Highway 92 IN Nebraska between mile markers 446 and 466.
 Interstate 80 IN Nebraska between mile markers 401 and 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4086 9673 4094 9679 4141 9668 4142 9613
      4084 9630
TIME...MOT...LOC 2308Z 253DEG 37KT 4140 9637 4094 9646 

HAIL...1.25IN
WIND...80MPH
 
$$

MILLER
259 
WWUS53 KOAX 162312
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
612 PM CDT TUE MAY 16 2017

NEC025-053-055-109-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Lancaster NE-Dodge NE-Douglas NE-Saunders NE-
Cass NE-
612 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...NORTHEASTERN
LANCASTER...SOUTHEASTERN DODGE...WESTERN DOUGLAS...EASTERN SAUNDERS
AND WESTERN CASS COUNTIES...

At 611 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Arlington to 5 miles southeast of
Yutan to near Greenwood, moving east at 45 mph. Winds of 85 mph 
occurred at Valley NWS office at 609 pm cdt. 

These are very dangerous storms.

HAZARD...80 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Wahoo, Gretna, Waverly, Ashland, Valley, Yutan, Waterloo, Elmwood,
Mead, Greenwood, Elkhorn, Murdock, Bennington, Washington, Ithaca,
Alvo, Memphis, Leshara, Koa Campground and Two Rivers State
Recreation Area.

This includes the following highways...
 Highway 275 IN Nebraska between mile markers 156 and 167.
 Highway 77 IN Nebraska between mile markers 97 and 112.
 Highway 92 IN Nebraska between mile markers 452 and 466.
 Interstate 80 IN Nebraska between mile markers 411 and 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4088 9654 4102 9662 4141 9658 4142 9613
      4084 9630
TIME...MOT...LOC 2311Z 257DEG 41KT 4140 9632 4118 9634 4094 9641 

HAIL...1.25IN
WIND...80MPH
 
$$

MILLER
865 
WWUS53 KOAX 162323
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
623 PM CDT TUE MAY 16 2017

NEC109-162331-
/O.CAN.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Lancaster NE-
623 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Gusty winds and small hail will still be possible.

A severe thunderstorm watch remains in effect until midnight CDT for
southeastern and east central Nebraska.

LAT...LON 4088 9645 4105 9646 4141 9647 4142 9613
      4085 9630
TIME...MOT...LOC 2321Z 257DEG 36KT 4142 9619 4120 9620 4095 9627 

$$

NEC025-053-055-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Dodge NE-Douglas NE-Saunders NE-Cass NE-
623 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...SOUTHEASTERN DODGE...
WESTERN DOUGLAS...EASTERN SAUNDERS AND NORTHWESTERN CASS COUNTIES...

At 621 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Kennard to near Millard to near
Murdock, moving east at 40 mph. A storm with hail was near Gretna. 

These are very dangerous storms.

HAZARD...80 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Gretna, Ashland, Valley, Yutan, Waterloo, Greenwood, Elkhorn,
Murdock, Bennington, Washington, Alvo, Memphis, Leshara, Koa
Campground, Two Rivers State Recreation Area, Schramm Park State
Recreation Area, Memphis State Recreation Area, Mahoney State Park
and Camp Carol Joy Holling.

This includes the following highways...
 Highway 275 IN Nebraska between mile markers 156 and 167.
 Highway 92 IN Nebraska between mile markers 459 and 466.
 Interstate 80 IN Nebraska between mile markers 415 and 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Douglas county. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
&&

LAT...LON 4088 9645 4105 9646 4141 9647 4142 9613
      4085 9630
TIME...MOT...LOC 2321Z 257DEG 36KT 4142 9619 4120 9620 4095 9627 

HAIL...1.25IN
WIND...80MPH
 
$$

MILLER
064 
WWUS53 KOAX 162339
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT TUE MAY 16 2017

NEC025-053-055-153-155-177-162347-
/O.EXP.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Dodge NE-Douglas NE-Saunders NE-Cass NE-
639 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SARPY...SOUTH CENTRAL
WASHINGTON...SOUTHEASTERN DODGE...WESTERN DOUGLAS...EASTERN SAUNDERS
AND NORTHWESTERN CASS COUNTIES WILL EXPIRE AT 645 PM CDT...
    
The storms which prompted this warning were moving out of this 
warning, but a new warning is in effect farther east. The new 
warning does include parts of Douglas, Sarpy and Cass counties. This 
warning will be allowed to expire.

A severe thunderstorm watch remains in effect until midnight CDT for
southeastern and east central Nebraska.

LAT...LON 4088 9645 4105 9646 4141 9647 4142 9613
      4085 9630
TIME...MOT...LOC 2337Z 256DEG 32KT 4145 9600 4123 9602 4098 9609 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 16, 3:17 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
317 PM CDT Tue May 16 2017

.SHORT TERM...(Tonight through Friday)
Issued at 315 PM CDT Tue May 16 2017

WV imagery this afternoon showing a deep longwave trof cutting
through the western CONUS with potent southern tier vort max
currently over southern CA/western AZ. At the surface...relatively
weak low pressure was centered in eastern CO with a stagnant
thermal boundary extending into eastern Neb then northern IA. A
second boundary/cold front was situated from central MN to
southwest SD. Daytime heating/influx of moisture has pushed
instability parameters to the extreme with MLCAPES 2500-3500J/kg
over the region.

A highly unstable environment will be in place to allow for
convective development in western KS this afternoon...which will
eventually reach the CWA early this evening. Expect updraft
initiation on nose of 8-9C/km low level lapse rates protruding into
moisture rich environment...promoting rapid storm development. All
this coincident to boundary layer theta-E convergence.

HRRR and RAP13 have been pretty consistent the last several runs
showing the cluster of western KS storms will cross into 0-3km bulk
shear of 40kt or so...forming into a QLCS. Complex is progged then
to quickly race along the Neb/KS border during the early evening
hours before crossing into southeastern Neb/extreme southwest IA.
Along with probable severe wind gusts(increasing layer differential
max theta-E)...an isolated tornado forming along the bowing line
segment cannot be ruled out.

Meanwhile farther north...narrow line of convection is progged to
fire later the afternoon along a stagnant surface boundary extending
from south-central Neb into west-central IA. Activity will expand
then in areal coverage mainly over northeast Neb/west-central IA
toward mid evening. Steep mid-level lapse rates topping moisture
rich boundary layer suggest severe hail producers are quite
probable.

In addition...a heavy rain threat will be in place as well tonight.
The last several runs of both NAM/GFS show continuity advertising a
high degree of precipitation efficiency consisting of deep warm
cloud layer/strong moist low level inflow...and 30-40 microbars of
omega coincident to PWS approaching 2"

Wednesday/Wednesday evening...core of southwest shortwave trof will
lift right over the CWA and bring wrap around precip mainly over the
northern CWA.

Precip chances continue Thursday afternoon through Friday associated
with a large and relatively slow moving upper low/several impulses
exiting the Rockies.

.LONG TERM...(Friday night through Tuesday)
Issued at 315 PM CDT Tue May 16 2017

Precip chances continue into the early part of next weekend
accompanied by a noticeable cooling trend into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1207 PM CDT Tue May 16 2017

Gusty south winds will continue this afternoon across eastern
Nebraska with scattered-broken clouds at around FL040.
Thunderstorms are expected to form to the west this afternoon
before moving into the area this evening. Short-term model
guidance remains in good agreement in suggesting that a bowing
line of storms will affect the Lincoln and Omaha areas between
about 01 and 04z. As such, a mention of strong wind gusts have
been included in the TAFs during that time frame. Otherwise,
expect episodic showers and thunderstorms overnight into Wednesday
morning with the potential for more widespread MVFR ceilings
developing late tonight.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Mead
Hazardous weather outlook, May 16, 4:22 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
422 PM CDT Tue May 16 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-171130-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
422 PM CDT Tue May 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

A highly unstable and moist environment will be in place to
promote severe thunderstorm development late this afternoon
before increasing in areal coverage through the evening. The
primary severe weather threat along and south of I-80 will be
damaging wind gusts with the potential for an isolated tornado.
For areas north of I-80...the main threat will be large hail and
damaging winds.

In addition...the possibility for heavy rainfall and localized
flooding is quite high in association with more intense
thunderstorms.

Even though the severe weather will likely come to a close around
midnight, the threat for flooding will continue with showers and
thunderstorms across the region later tonight.

Thunderstorms will also be possible again on Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

The chance of thunderstorms will extend into Wednesday evening and
again Thursday night through Saturday morning. Additional
thunderstorms are possible Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will liklely be needed late this afternoon and
tonight.

Fobert

In the hours before

Special weather statement, May 16, 4:46 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
446 PM CDT TUE MAY 16 2017

NEZ050-065-066-078-162200-
Seward NE-Butler NE-Lancaster NE-Saline NE-
446 PM CDT TUE MAY 16 2017

...Significant Weather Advisory for NORTHWESTERN LANCASTER...
SEWARD...NORTHWESTERN SALINE AND SOUTHWESTERN BUTLER COUNTIES UNTIL
500 PM CDT...

At 443 PM CDT, Doppler radar was tracking strong thunderstorms just
west of Beaver Crossing, or 13 miles east of York, moving northeast
at 40 mph. Other storms were developing over parts of south central
Nebraska.

Hail and winds in excess of 40 mph will be possible with these
storms. Intensification is likely between 500 pm and 530 pm.

Locations impacted include...
Seward, Milford, Friend, Utica, Beaver Crossing, Staplehurst,
Garland, Pleasant Dale, Bee, Ulysses, Goehner, Cordova, Surprise,
Pawnee State Recreation Area, Blue River State Recreation Area and
Tamora.

This includes Interstate 80 IN Nebraska between mile markers 366 and
392.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4107 9737 4118 9714 4083 9682 4055 9737
TIME...MOT...LOC 2143Z 224DEG 34KT 4080 9736

MILLER
Local storm report, May 16, 5:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
502 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             TAMORA                  40.90N 97.22W
05/16/2017  E1.00 INCH       SEWARD             NE   FIRE DEPT/RESCUE

&&

KGROSS
Local storm report, May 16, 5:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
524 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             SEWARD                  40.91N 97.10W
05/16/2017  M1.00 INCH       SEWARD             NE   TRAINED SPOTTER

&&

MEAD
Local storm report, May 16, 5:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             2 SSW FREMONT           41.41N 96.51W
05/16/2017  E1.75 INCH       DODGE              NE   NWS EMPLOYEE

            QUARTER TO GOLFBALL HAIL

&&

DFOBERT
Local storm report, May 16, 5:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             6 N VALPARAISO          41.17N 96.83W
05/16/2017  E1.25 INCH       SAUNDERS           NE   PUBLIC

            QUARTER TO HALF DOLLAR SIZED HAIL

&&

KGROSS
Local storm report, May 16, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             FREMONT                 41.44N 96.49W
05/16/2017  E1.75 INCH       DODGE              NE   PUBLIC

            UP TO GOLFBALL SIZED HAIL

&&

KGROSS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:12 PM CDTSpecial Weather StatementOAXButler, Seward18 min
May 15, 10:25 PM CDTSpecial Weather StatementOAXAntelope35 min
May 15, 10:41 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox34 min
May 15, 10:43 PM CDTSpecial Weather StatementOAXMadison32 min
May 15, 10:58 PM CDTSpecial Weather StatementOAXMadison32 min
May 15, 11:04 PM CDTSpecial Weather StatementOAXPlatte41 min
May 15, 11:11 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton, Wayne34 min
May 15, 11:16 PM CDTSevere Thunderstorm WarningOAXKnox44 min
May 15, 11:27 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison, Pierce, Platte48 min
May 15, 11:30 PM CDTSpecial Weather StatementOAXCuming30 min
May 15, 11:40 PM CDTSpecial Weather StatementOAXWayne50 min
May 15, 11:47 PM CDTSpecial Weather StatementOAXButler, Saline, Seward43 min
May 16, 12:05 AM CDTSpecial Weather StatementOAXThurston40 min
May 16, 4:46 PM CDTSpecial Weather StatementOAXSeward14 min
May 16, 4:52 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward38 min
May 16, 5:19 PM CDTSevere Thunderstorm WarningOAXSaunders41 min
May 16, 5:26 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward34 min
May 16, 5:35 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington40 min
May 16, 6:15 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington45 min
May 16, 6:18 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Washington42 min
May 16, 6:37 PM CDTSevere Thunderstorm WarningOAXBurt, Washington38 min
May 16, 6:54 PM CDTSevere Thunderstorm WarningOAXCass, Otoe36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.